Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 15, NWS San Diego, CA

September 3, 1997San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 3, 1997, 7:20 PM PDT for San Bernardino County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 1997, 7:20 PM PDT (02:20 UTC)
Expired
Sep 3, 1997, 8:15 PM PDT
In force
55 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSAN 040221
FFWSAN
CAC071-040315-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
720 PM PDT WED SEP 3 1997
 
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  815 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST CALIFORNIA
 
   ...SOUTHWESTERN SAN BERNARDINO COUNTY
 
A FLASH FLOOD WARNING HAS BEEN ISSUED FOR AREAS JUST NORTH OF THE YUCCA
VALLEY IN SOUTHWESTERN SAN BERNARDINO COUNTY. DOPPLER RADAR HAS SHOWN A
STRONG THUNDERSTORM WITH VERY HEAVY RAINS NEARLY STATIONARY FIVE TO TEN
MILES NORTH OF YUCCA VALLEY. MOTORISTS TRAVELING CALIFORNIA HIGHWAY 247
NORTH OF YUCCA VALLEY SHOULD BE ON THE LOOKOUT FOR POSSIBLE WATER
COVERING THE ROAD.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:30 PM PDT, 4 hours 50 minutes earlier.

Area forecast discussion, Sep 3, 2:30 PM PDT, 4 hours 50 minutes before
SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT WED SEP 3 1997

                           ...SYNOPSIS...

AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS
AND DESERTS. A SHOWER OR THUNDERSTORM COULD DRIFT WEST OF THE
MOUNTAINS TONIGHT. A DEVELOPING MARINE LAYER WILL CAUSE SOME NIGHT
AND MORNING COASTAL LOW CLOUDS AND FOG. OTHERWISE...FAIR WITH WARM
BUT NOT QUITE AS HUMID DAYS.

                          ...DISCUSSION...

THERE WERE A FEW SHOWERS/THUNDERSTORMS NEAR APPLE VALLEY EARLIER THIS
AM AND ISOLATED THUNDERSTORMS POPPING UP THIS AFTERNOON OVER THE
MOUNTAINS. MAINLY JUST DEBRIS CLOUDS W OF MOUNTAINS. LOOKS LIKE
DRIER AIR MASS MOVING UP FROM S...HOWEVER 12Z NKX SOUNDING MORE
UNSTABLE THAN YESTERDAY. PRESSURE RISES ACROSS W WITH ABOUT 6 MB
OFFSHORE FROM SLC AND ONLY ABOUT 2 MB ONSHORE SAN-IPL. OFFSHORE TREND
FROM N/NE BUT ONSHORE TRENDS TO THERMAL LOW IN DESERTS.

12Z MODELS AGREE ON BASIC SYNOPTIC PATTERN BUT DIFFER ON DETAILS.
ETA MAINTAINS STRONGER UPPER HI NEAR 4 CORNERS AND HOLDS ON TO MORE
MOISTURE. NGM/AVN BRINGS IN DRIER SW FLOW ALOFT...ESPECIALLY BY 36
HOURS. STILL QUITE UNSTABLE AND EXPECTED MOUNTAIN/DESERT
THUNDERSTORMS INTO THIS EVE AND SMALL CHANCE THAT SHOWER COULD DRIFT
W OF MOUNTAINS. THUNDERSTORMS COULD BE SEVERE WILL BUT MOVE N RATHER
QUICKLY SO LESS THREAT OF FLASH FLOODING. HOWEVER...WILL HAVE TO
WATCH FOR TRAINING THAT COULD CAUSE FLOODS. WILL PROBABLY STILL HAVE
AFTERNOON THUNDERSTORMS THU BUT SHOULD BE LESS INTENSE/LESS
WIDESPREAD AND CONFINED TO MOUNTAINS/DESERTS AND A LITTLE LESS FRI
BUT STILL CHANCE. HEIGHTS COME DOWN A LITTLE BUT THICKNESS/850 TEMPS
INCREASE A LITTLE. HOWEVER...ONSHORE GRADIENTS SHOULD BE A LITTLE
STRONGER FRI. PATCHY COASTAL LOW CLOUDS/FOG TONIGHT/THU AM THEN A
LITTLE MORE EXTENSIVE THU PM/FRI AM. NO BIG TEMP CHANGES EXCEPT A
LITTLE COOLER NEAR COAST WITH STRONGER ONSHORE FRI. WARMER
INLAND/MOUNTAINS/DESERTS FRI WITH LESS CLOUDS/RH. A LITTLE COOLER THU
NIGHT WITH LESS HUMIDITY.

LONGER RANGE PROGS INDICATES DRIER SW FLOW ALOFT TOWARD WEEKEND. ALSO
COOLER WITH INCREASING MARINE LAYER.

SAN BA 072/082 069/080 068 042000

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:45 PM PDTFlash Flood WarningSGXRiverside30 min
Sep 4, 3:45 PM PDTSevere Thunderstorm WarningSGXRiverside30 min
Sep 4, 4:22 PM PDTFlash Flood WarningSGXRiverside38 min
Sep 4, 4:22 PM PDTSevere Thunderstorm WarningSGXRiverside38 min

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.